MAUDE Adverse Event Report: SYNTHES GMBH LOCKING ATTACHMENT WASHER F/ RFNA / 5 DEG/ LEFT/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH LOCKING ATTACHMENT WASHER F/ RFNA / 5 DEG/ LEFT/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 02.233.101S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply.H10 additional narrative: d2b: additional device product codes: hwc.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
An adverse event was reported for subject (b)(6), in a clinical study as follows: the patient sustained a low energy trauma injury resulting in a distal femoral fracture on (b)6) 2022.An rfna nail was implanted to the left femur on (b)(6) 2022.Six locking screws were used for fixation.On (b)(6) 2023, nonunion was confirmed, resulting in in-patient hospitalization and surgical intervention.The nail was removed, and a resection left total femur + left total femur endoprosthesis with total hip and knee replacement were performed.The outcome is recovering/resolving.This report involves one locking attachment washer f/ rfna / 5 deg/ left/ ster.This is report 2 of 8 for (b)(4).
 
Event or Problem Description
On (b)(6)2022, a left subtrochanteric femur fracture above the left retrograde femoral nail was noted, requiring hospitalization and surgical intervention at the fracture site.

Brand Name
LOCKING ATTACHMENT WASHER F/ RFNA / 5 DEG/ LEFT/ STER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17009732
Report Number8030965-2023-06715
Device Sequence Number6872872
Product Code HSB
UDI-Device Identifier10886982289322
UDI-Public(01)10886982289322
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.233.101S
Device Catalogue Number02.233.101S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RFNA/ 10MM/ 400MM/ STANDARD BEND/ STER; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight51 KG
Patient EthnicityNon Hispanic
Patient RaceWhite